Do these medications interact with laser hair removal or cause burns?

I want to know if I should stop these medications before or after laser hair removal so it doesn't cause burns or make it less effective and by how many days? Glucophage (metformin) 1000 - vitamin D 10000 iu - ferritin iron - daflon 1000. As well as topically using honey as a mask daily/using benzac AC (benzoyl peroxide) 5%. Thank you very much.

Doctor Answers 3

The Effect of Medications on Laser Hair Removal

None of these medications will negatively impact your laser hair removal treatment. Make sure your treating physician knows what medications you are taking so they can discuss it in more detail with you.


Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Effect of medications on laser

None of the medications that you have mentioned are likely to have any effect on laser hair removal treatment. Certain medicines like Tetracyclines for example can increase your sensitivity to light, including to laser light. 

Ram Chandra, MD
Edison Physician

Before laser hair removal

I ask my patients to stop all over the counter medications (supplements, vitamens, etc) at least a week prior to laser treatment.  Those products are not regulated by an oversight agency, so there is no way to be sure what is actually in them. I also ask that they discontinue use of benzoyl peroxide or retinol as these make the skin more sensitive and prone to hyper- or hypo- pimentation.  A honey mask should be fine as long as you do not add anything to it.  Please continue your glucophage as prescribed.  Be sure your provider knows what medications and products you use and they can discuss these things in more detail.

Suzan McGary, MD
Williamsport Thoracic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.